On birth control pill, taking St. John Wort, and bleeding.


sunflowerlove
on Jun 28, 2016 @ 07:03 pm

I am on the birth control pill and also taking St. John Wort. A few days ago, I forgot to take one of my pills. I didn't remember until I went to take the next day's pill; So, I took two on the same day. As of today, I am bleeding. My last period was almost two weeks ago. Could this bleeding have anything to do with the St. John's Wort or the pissed pill? I am currently not sexually active (bummer!), so a miscarriage, pregnancy, or STI isn't possible.
 


5 Replies


Irememberu
;;;;;; on Jun 29, 2016 @ 01:11 am

I advise you to check with your doctor.
Reply

laura2423
. on Jun 29, 2016 @ 07:07 am

I have had the exact same thing happen to me and I was told by my doctor that basically by missing the pill and not having it in my system that I pretty much started my period early. Not sure if it's the same but you should ask your doctor just to be sure.
Reply

crystaljam
Hmmm... on Jun 29, 2016 @ 08:05 am

Not quite sure - you still might have the occasional spotting.

But missing one day shouldn't cause your cycle to start again (and I've been on the pill for 16 or 17 years now).
Reply

wendyroy
. on Jun 29, 2016 @ 11:01 am

I haven't been on The Pill for many years, but I seem to remember that if I missed a dose my period would make an early entrance.
You can always talk to your pharmacist...they really know way more about drugs, and drug reactions than any doctor. Also, important to mention to your doctor and pharmacist if you are taking OTC meds, vitamins, supplements, etc... Many easily available products can still have effects on prescription meds.
Reply

sunflowerlove
St John Wort on Jun 29, 2016 @ 11:13 am

I was wondering if maybe taking St. Wort could also be the cause of the bleeding? I've read that it does make the pill less effective,
Reply

Leave A Reply

Title:
Your Reply:
 

 

Join Our Newsletter

Stay in the loop for the latest news, contests, deals and more!